Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 4, 2014, 4:00 AM CDT for 5 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2014, 4:00 AM CDT (09:00 UTC)
- Expired
- Apr 4, 2014, 4:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Grimes County, TX, Montgomery County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 136 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:34 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:36 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 4, 3:36 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 336 AM CDT FRI APR 4 2014 .UPDATE... ADDED SVA 60 THROGH 16Z FOR PARTS OF SE TX. && .DISCUSSION... SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 60 FOR A LARGE PART OF SE TX THROUGH 16Z. NEW ZONES OUT SHORTLY. STRONGEST STORMS WILL LIKELY EXIT SE TX BETWEEN 12-13Z. 43 && .PREV DISCUSSION... /ISSUED 317 AM CDT FRI APR 4 2014/ DISCUSSION... AT 2 AM...A COLD FRONT EXTENDED FROM TEXARKANA TO SOUTH OF TEMPLE TO DEL RIO. THE FRONT IS TRIGGERING SHRA/TSRA AND COVERAGE ALONG THE BOUNDARY CONTINUES TO INCREASE/INTENSIFY. ABUNDANT LOW LEVEL MOISTURE AND A SPLITTING JET STRUCTURE WITH SE TX LYING IN A JET COUPLET COMBINED WITH THE FRONT ARE SERVING AS THE CATALYST FOR TSRA DEVELOPMENT THIS MORNING. STILL A THREAT FOR SOME STRONG TO SEVERE STORMS EARLY THIS MORNING AS THE FRONT CROSSES SE TX. PRIMARY HAZARD SHOULD BE LARGE HAIL. ONCE THE FRONT CLEARS THE COAST...CONDS SHOULD BEGIN TO DRY. SHOULD GET SOME CLEARING DURING THE LATE AFTN AND EVENING BEFORE CLOUDS RETURN LATE TONIGHT. ANOTHER UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE SOUTHERN ROCKIES TONIGHT. ISENTROPIC UPGLIDE SHOULD INCREASE AND LIGHT RAIN SHOULD DEVELOP ON SATURDAY MORNING AND EXIT SE TX DURING THE AFTN. SHOULD GET A BRIEF BREAK IN THE PRECIP SAT NIGHT BUT ASCENT INCREASES QUICKLY SUNDAY MORNING AS THE UPPER TROUGH NEARS SE TX. A COASTAL TROUGH WILL DEVELOP AT THE SURFACE AND THE COMBINATION OF THESE TWO FEATURES COUPLED WITH A LFQ AND A SPLITTING SUB TROPICAL JET SHOULD YIELD HIGH RAIN CHANCES FOR SUNDAY. PWATS CLIMB TO 1.55 INCHES CLOSE TO THE COAST AND AROUND 1.3 INCHES INLAND. THE COASTAL TROUGH WILL EXIT THE REGION SUNDAY NIGHT WITH CLEARING SKIES BUT SOME POTENTIAL FOR LATE NIGHT FOG INTO EARLY MONDAY. THE BASE OF THE UPPER TROUGH MOVES ACROSS SE TX MON NITE AND THERE COULD BE A FEW SHOWERS AS THIS FEATURE MOVES ACROSS THE REGION. THE UPPER FLOW BECOMES NORTHWEST TUES-THURS AND DRY AND SEASONABLE WEATHER IS EXPECTED FOR THE REST OF NEXT WEEK. 43 MARINE... A COLD FRONT WILL MOVE OFF THE COAST LATER THIS MORNING. AM EXPECTING SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE FRONTAL PASSAGE...WITH AN ISOLATED STRONG TO SEVERE STORM POSSIBLE. THE FRONT SHOULD REACH THE MATAGORDA BAY AREA BETWEEN 6 AND 8 AM...AND THEN GALVESTON BAY BETWEEN 9 AND 11 AM. THERE MAY BE AN INITIAL PERIOD OF GUSTY WINDS BEHIND THE FRONT...HOWEVER THE MODELS ARE ONLY ADVERTISING CAUTION CONDITIONS AT WORST. THE WINDS WILL SWING BACK TO THE NORTHEAST TONIGHT AND ADVISORY CONDITIONS MAY DEVELOP LATER THIS EVENING. THE MODELS DIMINISH THE WINDS BELOW ADVISORY LEVELS DURING THE DAY ON SATURDAY. BREEZY CONDITIONS SHOULD PERSIST FOR MUCH OF THE REMAINDER OF THE WEEKEND AS A SURFACE TROUGH WILL DEEPEN WELL OFF THE COAST. AS THIS SYSTEM PUSHES EAST OF THE AREA... OFFSHORE WINDS ARE EXPECTED THROUGH TUESDAY. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 50 66 53 68 / 10 10 50 30 50 HOUSTON (IAH) 76 55 67 55 72 / 20 10 50 30 60 GALVESTON (GLS) 76 61 70 62 72 / 50 10 60 30 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43
Hazardous weather outlook, Apr 3, 9:52 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 952 PM CDT THU APR 3 2014 GMZ330-335-350-355-370-375-TXZ213-214-235>238-041200- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-HARRIS-JACKSON- MATAGORDA-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 952 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT PERIODS OF SEA FOG...SOME DENSE...WILL PERSIST UNTIL THE NEXT COLD FRONT PUSHES OFF THE COAST PRIOR TO SUNRISE FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT AND INTO EARLY FRIDAY MORNING WITH THE PASSAGE OF THE FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TXZ163-164-176>179-195>200-210>212-226-227-041200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 952 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT AND INTO EARLY FRIDAY MORNING WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 2:51 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
251 AM CDT FRI APR 4 2014
TXZ163-040830-
HOUSTON TX-
251 AM CDT FRI APR 4 2014
...SPECIAL WEATHER STATEMENT...
AT 251 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF AUSTONIO...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND AND LATEXO.
LAT...LON 3116 9535 3119 9574 3120 9575 3123 9573
3127 9573 3130 9569 3129 9568 3132 9567
3132 9566 3136 9566 3138 9569 3142 9571
3153 9537
TIME...MOT...LOC 0751Z 265DEG 36KT 3130 9576Special weather statement, Apr 4, 3:39 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 AM CDT FRI APR 4 2014
TXZ164-176-177-195>199-040930-
GRIMES TX-TRINITY TX-BURLESON TX-MADISON TX-WALKER TX-BRAZOS TX-
WASHINGTON TX-MONTGOMERY TX-
339 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...
SOUTHWESTERN HOUSTON...BRAZOS...NORTHWESTERN MONTGOMERY...SOUTHERN
MADISON...WALKER...GRIMES...SOUTHEASTERN BURLESON AND SOUTHWESTERN
TRINITY COUNTIES UNTIL 430 AM CDT...
AT 338 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM NEAR MADISONVILLE TO BRENHAM. THE LINE OF STORMS
WAS MOVING EAST NORTHEAST AT 35 TO 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...HUNTSVILLE...NAVASOTA...TRINITY...
SOMERVILLE...NEW WAVERLY...SNOOK...RIVERSIDE...BEDIAS...KURTEN...
WIXON VALLEY...MILLICAN...ANDERSON...HUNTSVILLE STATE PARK...LAKE
SOMERVILLE DAM...KYLE FIELD...IOLA...ROANS PRAIRIE AND CRABBS
PRAIRIE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR .
LAT...LON 3089 9621 3097 9566 3094 9565 3093 9562
3099 9554 3102 9532 3052 9537 3022 9667
TIME...MOT...LOC 0838Z 240DEG 49KT 3074 9601The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:51 AM CDT | Special Weather Statement | HGX | Houston | 39 min |
| Apr 4, 3:39 AM CDT | Special Weather Statement | HGX | Brazos, Grimes, Walker | 51 min |
| Apr 4, 4:42 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, Polk, San Jacinto, Trinity, Walker | 48 min |
| Apr 4, 5:31 AM CDT | Special Weather Statement | HGX | Liberty, Polk | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.